Last reply 1 year ago
After lemtrada treatment

Hello!
I had my first round of lemtrada last week with minimal side effects.
This week however I am experiencing very bad heartburn (which I’ve never had before) and am quite naseous. I imagine these are normal side effects but has anyone experienced this after treatment? Any recommendations on how to make it go away?
Thanks!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 year ago

Hi @kelsiel and welcome.

Here’s some details about the causes of heartburn:-

http://www.nhs.uk/Conditions/Gastroesophageal-reflux-disease/Pages/Causes.aspx

Reading through this, I would suggest that you may have changed your diet to accommodate the advice for post-Lemtrada recovery, or the stress of the event may have caused this.

Looking at the suggested treatments, I would suggest a chat with your local pharmacy for an Over-the-Counter (OTC) remedy.


lilbird
1 year ago

Hi there @kelsiel

I get heartburn from time to time, actually might be more accurate to say that I have spells of heartburn & find the most effective thing is to adjust my diet (& refrain from bending forward after eating!) when it starts, this usually levels things out after a couple of days. I often find drinking a lot of water can bring on symptoms & so having upped my intake for lemtrada it was an issue, the peculiar solution I found was to drink hot water rather than cold or room temp. For some reason that I do not comprehend this allowed me to drink as much as I liked without setting things off. It’s a bit odd to get used to at first but easy to do & less unpleasant than I thought it sounded at first- I don’t remember where the idea came from.

I didn’t suffer any nausea with my lemtrada but on other occasions have found ginger capsules to be like magic. We’ve probably all read (if not experienced) how fresh ginger is the best remedy for sickness & nausea with all kinds of causes. For the sake of simplicity & convenience I invested in some ginger in capsule form (from Boots) some time ago during a period of feeling generally rubbish (looking back now quite likely a relapse) I’ve used it for myself & others numerous times since & I’m always amazed how wonderfully effective it is.

Hope some part of this is of help to you, I’m heading for r2 soon.


vasy
1 year ago

Hi @kelsiel

Have you been advised to take omeprazole twice daily for some time after your Lemtrada treatment?


kelsiel
1 year ago

Hi everyone, thanks for the replies!
The only thing I’ve been told to take is my anti-viral medication, other than that nothing else.


vasy
1 year ago

@kelsiel
This is side effect of steroids you been given with lemtrada, consider taking omeprazole


eleanor
1 year ago

Hi @kelsiel

I just had my 1st round of Lemtrada (ended 2 days ago). I had rashes on my arms, legs & chest, hot flushes, chills, night sweats, headaches but only minor heartburn whilst in hospital.

Since getting home I feel like I’ve been beaten up, absolutely drained beyond belief and the heartburn has appeared.

Whether it’s from the lemtrada or steroids they gave me gavison to take away and said I can take it pretty much as long and often as I want as it’s effectively just chalk. I find it works a treat. Think you’ll need to get omeprazole prescribed but that might be more effective if you find gaviscon isn’t working.

Good luck 😉


kelsiel
1 year ago

Thank you everyone for your advice! 🙂

Post Comment

You must be logged in to reply to this topic.